Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 9, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 1, 2016, 2:37 PM PDT. It took effect at Aug 2, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2016, 2:37 PM PDT (21:37 UTC)
- In effect from
- Aug 2, 2016, 11:00 AM PDT
- Expired
- Aug 2, 2016, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
981 WWUS86 KPDT 012137 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 237 PM PDT MON AUG 1 2016 ...GUSTY WINDS AND LOW HUMIDITY LIKELY ACROSS THE COLUMBIA BASIN TUESDAY AFTERNOON INTO EVENING... .WINDY CONDITIONS...ALONG WITH LOW RELATIVE HUMIDITY WILL RESULT IN ELEVATED FIRE GROWTH POTENTIAL TUESDAY AFTERNOON INTO EVENING. ORZ641-WAZ641-675-030300- /O.UPG.KPDT.FW.A.0006.160802T2000Z-160803T0400Z/ /O.NEW.KPDT.FW.W.0009.160802T1800Z-160803T0300Z/ LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 237 PM PDT MON AUG 1 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES OR/WA 641 AND WA 675... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 641. THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON. FIRE WEATHER ZONE 675. EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. * TIMING...TUESDAY AFTERNOON AND EVENING. * WIND...WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-642-030300- /O.NEW.KPDT.FW.W.0009.160802T1800Z-160803T0300Z/ CENTRAL MOUNTAINS OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- 237 PM PDT MON AUG 1 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 640 AND 642... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 640. CENTRAL MOUNTAINS OF OREGON. FIRE WEATHER ZONE 642. SOUTHERN BLUE AND STRAWBERRY MOUNTAINS. * TIMING...TUESDAY AFTERNOON AND EVENING. * WIND...WEST NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
751 WWUS86 KPDT 030239 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 739 PM PDT TUE AUG 2 2016 ORZ640>642-WAZ641-675-030345- /O.EXP.KPDT.FW.W.0009.000000T0000Z-160803T0300Z/ CENTRAL MOUNTAINS OF OREGON-LOWER COLUMBIA BASIN OF OREGON- SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- LOWER COLUMBIA BASIN OF WASHINGTON- EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN- 739 PM PDT TUE AUG 2 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 640...641...641...642 AND 675... THE WINDS ACROSS THE REGION HAD DECREASED AND THE RELATIVE HUMIDITY HAD RECOVERED. THUS THE RED FLAG CONDITIONS HAD DIMINISHED AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ VP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 1, 10:01 AM PDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 1, 10:01 AM PDT, 4 hours 36 minutes before
Area Forecast Discussion...updated
National Weather Service Pendleton OR
1001 AM PDT MON AUG 1 2016
Updated Aviation Discussion
.UPDATE...A very dry westerly flow remains over the area today
though an upper low and trough approaching the coast will turn the
flow more southwesterly in the afternoon and tonight. The change in
the flow will raise the temperatures today 5 or 6 degrees on average
to the mid 80s to lower 90s in the lower elevations and upper 70s to
mid 80s in the mountains. Have nudged temperatures up a degree or
two today. Smoke from area wildfires is clearly evident on satellite
imagery across much of the Columbia Basin and have added haze to the
forecast from this morning. Winds will be generally less than 10 mph
today but will pick up around sundown as the trough begins to
tighten up pressure gradients. Rest of the forecast is in good
shape. Update already issued. Perry
&&
.AVIATION...18Z TAFS...VFR conditions with clear skies. Except
at KDLS winds are expected to be mostly terrain driven 10 KT or less
through 12Z. At KDLS winds will be 10 to 15 KT until 12Z, then
increasing to 15-25 kt. There will be smoke/haze from the area
wildfires at times, particularly 12-18Z, at KYKM, KPSC, KALW, and
KPDT. 76
&&
.FIRE WEATHER...Another cold front will begin to impact the area
early Tuesday morning. Winds will begin to pick up out of the west
and will strengthen through the day on Tuesday. Winds are expected
to be in the 15-25 mph range by late afternoon across OR/WA641 and
WA675. A Fire Weather Watch is still in effect for these zones for
tomorrow afternoon and evening. Breezy winds will still impact the
OR/WA639 zones, but RH's are expected to remain above 30 percent.
Weber
&&
.PREV DISCUSSION... /issued 300 AM PDT MON AUG 1 2016/
SHORT TERM...Today through Wednesday...High pressure with a west to
northwest flow will prevail today. Temperatures will become quite
warm again with maximum readings in the lower elevations from the mid
80s to lower 90s...and mid 70s to mid 80s in the mountains. On
Tuesday another dry cold front and an upper trough will move across
the region. This system will bring a southwest flow aloft and
tightening pressure gradients. As a result winds will increase,
with conditions becoming breezy to windy in most locations of the
CWA...especially from the Blue Mountains and north central Oregon
northward. Relative humidities will increase slightly but they will
still be low enough to cause fire weather concerns. A Fire Weather
Watch is in effect as a result for the fire zones covering the Lower
Columbia Basin and the Yakima/Hanford districts from Tuesday
afternoon and evening. There will be very little moisture with this
system and the main effects will be the increasing winds and just a
few mid and high clouds. Temperatures on Tuesday will be quite a bit
cooler than today with readings about 10-12 degrees cooler. May
also need a wind advisory for some of the northern areas of the
CWA Tuesday afternoon and evening. The upper trough will pass to the
east Tuesday night into Wednesday. On Wednesday a northwest flow
will develop over the region behind this weather system as it
departs to the east. Temperatures will begin to warm up again on
Wednesday and winds will be light. The warming trend will continue
into the extended forecast period with dry conditions. 88
LONG TERM...Wednesday night through Sunday...The upper level flow
will be westerly Wednesday night and then back to the southwest on
Thursday in response to a mid/upper level trough that develops
offshore. Due to an extremely dry air mass persisting over the
Pacific Northwest dry conditions will remain through Thursday night
and Friday morning. A disturbance in the base of the trough
just offshore of the northern California coast moves northward into
central oregon Friday afternoon with another disturbance that rounds
the base of the mid/upper level long wave trough and tracks
northward in the forecast area and Saturday. These disturbances will
introduce some mid level moisture and marginal instability for a
slight chance of thunderstorms in central and NE Oregon Friday
afternoon through the weekend. Polan
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 90 58 78 50 / 0 0 0 0
ALW 91 63 80 54 / 0 0 0 0
PSC 93 60 83 54 / 0 0 0 0
YKM 92 59 81 50 / 0 0 0 0
HRI 92 60 82 54 / 0 0 0 0
ELN 88 58 73 52 / 0 0 10 10
RDM 90 46 79 40 / 0 0 0 0
LGD 88 48 79 46 / 0 0 0 0
GCD 92 52 81 41 / 0 0 0 0
DLS 90 62 78 57 / 0 0 10 0
&&
.PDT Watches/Warnings/Advisories...
OR...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for ORZ641.
WA...Fire Weather Watch from Tuesday afternoon through Tuesday
evening for WAZ641-675.
&&
83/89/99/99Nearby
Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.